MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCPH04
Medical Device Problem Codes Contamination (1120); Device Appears to Trigger Rejection (1524); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Adhesion(s) (1695); Bacterial Infection (1735); Unspecified Infection (1930); Staphylococcus Aureus (2058); Sepsis (2067); Obstruction/Occlusion (2422)
Date of Event 05/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent open repair of a ventral hernia on (b)(6) 2011 whereby a gore dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2016, an additional procedure was performed whereby explant of the gore device was performed.It was reported the patient alleges the following injuries: bowel obstruction, extensive omental and small bowel adhesions, small bowel resection, respiratory failure, mesh infection, mesh removal, open abdominal wound, chronic pain.Additional event specific information and medical records have been requested.
 
Additional Manufacturer Narrative
Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
H6: corrected results code.Code 3233 - sterilization results pending completion of the evaluation.Additional details regarding the patient¿s clinical course were ascertained from a review of medical records and are as follows: operative records dated 5/13/2011 indicate the patient underwent repair of an incarcerated ventral hernia.The records state: ¿dissection was carried into the subcutaneous tissue.There was a hernia sac, which was gently dissected free from the surrounding tissue.It measured about 10 cm in length.It was opened at the apex.There was omentum in the hernia sac.It was incarcerated, but it was not strangulated.There was no ischemia or necrosis.The hernia sac was excised.The fascial defect was about 3 to 4 cm in greatest diameter.It was opened both superiorly and inferiorly¿then the adhesions were taken down between the anterior abdominal wall and the peritoneal contents¿¿ the 5/13/2011 records continue: ¿then the repair was done by using a gore-tex dualmesh in an underlay fashion, anchoring it to the overlying fascia with interrupted horizontal mattress sutures using #1 prolene sutures.The fascia was closed with running double-stranded #1 pds sutures.¿ the records confirm a gore dualmesh® plus biomaterial (1dlmcph04/06676795) was implanted during the procedure.Records between (b)(6) 2011 and (b)(6) 2015 were not provided.Records dated (b)(6) 2015 indicate the patient underwent exploratory laparotomy, lysis of adhesions, small bowel resection, and mesh resection for treatment of a small bowel obstruction.The records state: ¿fascia was opened with metzenbaum scissors.The opening was extended for the entire length of the incision.The old ptfe mesh was encountered which was cut with the mayo scissors.Extensive omental and small bowel adhesions to the mesh were aching down with a combination of sharp dissection with metzenbaum scissors and cautery.Extensive adhesions between small bowel loops were also lysed with metzenbaum scissors.The transition zone between dilated proximal small bowel loops and decompressed distal small bowel loops appeared to be somewhere within the adhesions to the mesh.¿ the (b)(6) 2015 records continue: ¿once all the adhesions were free, we ran the small bowel from the ligament of treitz all the way down to the ileocecal valve.There were orders no more mechanical obstruction.One segment of the small bowel, less than 1 foot in total length appeared to be extensively deserosalized in the process of adhesiolysis, so the decision was made to resect it.It was resected with endo gia linear staplers, and the mesentery was divided between clamps and ties.That segment of small bowel was then passed off the table as a specimen.A side-to-side functional end-to-end anastomosis was performed between the transected ends of the small bowel with linear endo gia stapler and a ta 60 stapler.The mesenteric defect was closed with a running 2-0 vicryl suture.The staple line was reinforced with interrupted 4 silk lembert sutures.Anastomosis appeared patent and intact, and well perfused.Some of the old mesh that was not adherent, or incorporated into the abdominal wall was resected with mayo scissors.The abdomen was irrigated extensively with warm normal saline solution.The abdominal wall was then closed with a running #1 prolene suture incorporating the old mesh into the closure.¿ ¿patient tolerated procedure well¿¿ there was no mention of infection in the records.Pathology report dated (b)(6) 2015 regarding a specimen collected (b)(6) 2015 states a portion of small bowel was received for analysis.The final pathological diagnosis states: ¿segment of small intestine with serosal adhesions, sparse chronic inflammation with focal foreign body-type giant cell reaction.¿ gross description states: ¿approximately 30% of the serosalized surfaces demonstrate adhesions.¿ ¿no lesions, abscesses, or erosions are identified.No lymph nodes are grossly identified within the sectioned mesentery.¿ the report indicates the analysis was limited to gross review only.Records dated (b)(6) 2016 indicate the patient underwent a tracheotomy, mesh excision, and wound vac application for treatment of respiratory failure and abdominal mesh infection.The records state: ¿patient is a 54-year-old lady admitted to the hospital with sepsis and ards secondary to pneumonia was taken to the operating room today for tracheostomy and excision of infected mesh in her abdomen.¿ ¿patient's abdomen was prepped and draped in standard sterile surgical fashion.Vertical midline incision was made with a scalpel over her scar with 2 draining sinus tracts.Cystoscopy was carried through subcutaneous tissues and abdominal wall fascia with cautery.Once the abdominal wall fascia was opened we encountered a moderate amount of purulent fluid that was suctioned out.A ptfe mesh was visualized, which was not well incorporated, and was taken out easily after cutting the sutures with scissors.Once the mesh was removed, the abdominal wound was irrigated extensively with warm normal saline.¿ the records indicate the abdominal wall was closed, and a wound vac was applied.There are no records relating to the etiology of the infection.Records dated (b)(6) 2016 indicate the patient underwent open placement of gastrotomy tube and wound vac application for treatment of respiratory failure and open abdominal wound.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added patient medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.See attachment for continuation of records.Additional details regarding the patient¿s clinical course were ascertained from a review of medical records and are as follows: records for the repair of an incisional hernia in 1990 were not provided.Operative records dated (b)(6) 2011 indicate the patient underwent repair of an incarcerated ventral hernia.The records state: ¿dissection was carried into the subcutaneous tissue.There was a hernia sac, which was gently dissected free from the surrounding tissue.It measured about 10 cm in length.It was opened at the apex.There was omentum in the hernia sac.It was incarcerated, but it was not strangulated.There was no ischemia or necrosis.The hernia sac was excised.The fascial defect was about 3 to 4 cm in greatest diameter.It was opened both superiorly and inferiorly¿then the adhesions were taken down between the anterior abdominal wall and the peritoneal contents¿¿ the (b)(6) 2011 records continue: ¿then the repair was done by using a gore-tex dualmesh in an underlay fashion, anchoring it to the overlying fascia with interrupted horizontal mattress sutures using #1 prolene sutures.The fascia was closed with running double-stranded #1 pds sutures.¿ the records confirm a gore dualmesh® plus biomaterial (1dlmcph04/06676795) was implanted during the procedure.A culture report dated (b)(6) 2012 regarding a specimen collected (b)(6) 2012 states: ¿specimen description: wound.¿ ¿gram smear: occasional wbc seen.Gram smear: rare gram positive cocci.Culture: (mrsa) staphylococcus aureus methicillin resistant¿moderate growth.¿ additional details regarding the ¿wound¿ cultured on (b)(6) 2012 were not provided.Records dated (b)(6) 2012 state: ¿50-year-old female that presents with abdominal pain and vomiting.Patient states the vomiting has been severe since its onset but she¿s not been able to tolerate anything by mouth.She states [her] epigastric pain does radiate somewhat into her back.She did not have any cardiac history.This time i do not suspect acute acs, dissection, pe, pneumonia however will initiate a cardiac workup to further evaluate.¿ ¿i suspect this is likely a gastroenteritis/gastritis type picture.At this time i do not feel cat scan is warranted as i do not believe she has an acute bowel obstruction.Patient states despite her multiple abdominal surgeries in the past [s]he has never had a bowel obstruction.¿ the records provide the following surgical history: ¿marsupialization in 2010 at 48 years, anal fistulotomy, eua, anascopy in 2009 at 48 years, 25 abdominal surgeries, mostly at the rectum.¿ abdominal/pelvis ct scan records dated (b)(6) 2012 state: ¿impression: stable fatty infiltration of the liver is present.The patient now appears to be status post repair of the previously noted ventral abdominal wall hernia without recurrent hernia identified at this time.There appears to be mild wall thickening involving several small bowel loops in the upper abdomen adjacent to the anterior abdominal wall which is nonspecific in appearance.No evidence of bowel obstruction is seen.The patient is status post cholecystectomy and splenectomy as noted on the previous study.The nodular enlargement of the left adrenal gland is noted consistent with a stable adenoma.The scan of the abdomen and pelvis is otherwise negative.¿ the (b)(6) 2012 records continue: ¿patient continued to have pain despite normal laboratories and was concerned about going home therefore she did have a head abdominal ct which did not reveal any acute process.After reviewing patient¿s records she has not had such canning [sic] greater than 2 years however she did have an extensive history of scanning prior to that.Patient has been given iv fluids and 3 rounds of pain medication.I¿ve advised her this is likely gastritis secondary to profuse vomiting she¿s had.I do not suspect acs or other intra-abdominal process at this time.¿ records dated (b)(6) 2012 state the patient was seen for evaluation and treatment of chronic multiple joint pain.¿the patient states that she has a significant history of arthritis.She is unsure if she was diagnosed with rheumatoid or osteoarthritis, but states that her pain is 10/10 and is a dull aching sensation that is mainly in both of her knees, low back and also in her right shoulder.Pain is worse in the morning.¿ assessment notes state: ¿1.Degenerative joint disease.2.Knee pain.3.Shoulder pain.4.Myofascial pain syndrome.5.Chronic low back pain.¿ records dated (b)(6) 2012 state the patient was seen for follow up on her ¿¿chronic multifactorial pain with a history of multiple joint pain, myofascial pain and chronic low back pain.¿ a review of symptoms states: ¿positive for increased sweating, joint pain, muscle pain, joint swelling and low immune system, otherwise negative¿¿ records dated (b)(6) 2013 state the patient was seen for follow up on pain management.¿she states that she has multiple lesions on her skin evaluated with her primary care physician who gave her a round of antibiotics.The patient states that that did not help with the lesions and she has not been back with her primary care since then.The patient has a positive history of mrsa infection last year.I strongly advised the patient to continue to follow up with her primary care physician and if she is not able to have that done, then visit the emergency room.¿ ¿there are multiple annular lesions noted on bilateral upper extremities as well as upper back from the midline to the right side of the shoulder.The worst one is on the right upper extremity with erythema around the lesion.¿ records dated (b)(6) 2013 state the patient was again seen for follow up on her pain.¿she is very active with her family at home and reports has been taking 2 of the oxycodone since it was filled 2 days ago, at a time so she is now going to be approximately 10-12 pills short.She did so without calling the office first, which she was reminded her medications need to be taken appropriately prior to self-dose escalating.¿ records dated (b)(6) 2014 state: ¿this patient is a 52-year-old female who comes in today for mid abdominal pain, epigastric pain with mild radiation to the chest.Patient states that the majority of her pain is diffusely across her abdomen and radiates to her lower back.Patient states she does have nausea her denies any shortness of breath.She does have vomiting and diarrhea.She denies any blood in her vomit or stool.Patient symptoms have been constant, unchanged for 12 hours.¿ ¿patient does have significant abdominal tenderness diffusely.She has significant tenderness and epigastric area as well.This could be just a gastritis however given her age, morbid obesity, tobacco usage, hyperlipidemia do think cardiac enzymes are warranted as well.I will give her a gi cocktail however this could be gastritis, obstruction.This could be pancreatitis.Patient is stable currently.¿ the records indicate the patient was admitted to the hospital for treatment.Ct scan records dated (b)(6) 2014 state: ¿no ascites, loculated fluid collection, adenopathy, or free air.Proximal small bowel loops are moderately distended, measuring approximately 4 cm in the diameter.Distal small bowel loops are decompressed.There is no definite evidence of obstructive mass or significant narrowing in small bowel loops, which appear to be adherent to the anterior abdominal wall, postsurgical area of hernia repair.No evidence of recurrent hernia are identified.¿ ¿impression: proximal small bowel distention without evidence of obstructive mass identified, might represent postsurgical adhesion.¿ additional evaluation notes state: ¿patient has a possible small bowel obstruction.She does have significant distention with a possible postsurgical adhesion.Given that she is having some significant abdominal tenderness, leukocytosis a significant vomiting and do think she warrants admission for further evaluation.This may be an obstruction does not definitively diagnose at this time.Patient is stable currently.¿ discharge summary records dated (b)(6) 2014 state: ¿the patient is a 52-year admitted with abdominal pain, nausea and vomiting consistent with small bowel obstruction.¿ ¿she was treated with iv fluids, pain control, nausea control, nasogastric tube decompression.She remained afebrile with stable vital signs.On hospital day 3 the patient began to pass flatus and her nasogastric tube was clamped and she was started on clear liquids.She tolerated this well and her nasogastric tube was removed.She subsequently had several bowel movements and her diet was advanced to regular which she tolerated well.At the time of discharge, she is afebrile, with stable vital signs, abdomen soft, nondistended, mild tenderness in the epigastrium which is much improved, tolerating a regular diet with bowels moving.¿ records dated (b)(6) 2014 indicate the patient was seen for follow up.¿she is seen in the clinic with chronic low back pain as well as pain affecting her knees and shoulders.She reports no significant changes that were noted overall.She was inpatient from (b)(6) with a bowel obstruction.She reports though that things are better.They did make some diet changes and increased her use of the polyethylene glycol powder to 2 capfuls on a daily basis, which has also been helpful.She states that she has been having pretty routine bowel movements.¿ ¿she reports that she is out of her meds, which were due appropriately yesterday, but she did receive a prescription of oxycodone 28 other tablets, which was a 7-day supply.She is out of those extra 28 tablets as well.She has been out of medications in the past early and has been given multiple warnings¿¿ records dated (b)(6) 2014 state: ¿53-year-old caucasian female with past medical history of copd, hyperlipidemia, gerd, osteoarthritis, hyperlipidemia, anxiety/depressive disorder, chronic tobacco use multiple abdominal surgery presents to emergency room for evaluation of abdominal pain.Abdominal pain started on friday progressively gotten worse associated with nausea and constipation.Her last bowel movement was on monday.But she was passing gas daily.Denies chest pain orthopnea pnd hematemesis vomiting or diarrhea or change of stool color.Ct abdomen and pelvis shows dilated bowel with no obstruction.In the emergency room she was given antiemetics and hydromorphone patient continued to have persistent nausea and pain.Due to persistence of above symptoms chg is consulted for admission.She was admitted to surgical service back in august for bowel obstruction and treated conservatively.Denies urinary symptom.She also gets intermittent cough with fever and chills.¿ ct scan records dated (b)(6) 2014 include the following findings: ¿the abdominal bowel loops are not distended on today's study.There are some scattered air-fluid levels present in small bowel.A mesh graft repair is seen in the anterior abdomen as previously without evidence of reherniation.There is no evidence of diverticulitis or colitis on the current study.The uterus and urinary bladder and adnexal regions are within normal limits.There are minimal patchy opacities in the right lung base which may represent small foci of atelectasis or infiltrate and require clinical correlation.No definite bony abnormalities are identified.No free fluid or free air is identified.¿ ¿impression: similar findings compared with previous study except that the bowel loops are not distended on today's study.Some scattered air-fluid levels are visible but without bowel distension.No evidence of diverticulitis or colitis is seen.Some minimal patchy opacities in the right lung base suggest either atelectasis or infiltrate and require clinical correlation.¿ impression and plan notes from the (b)(6) 2014 ct scan records state: ¿#1 persistent abdominal pain without obstruction likely ileus.#2 atelectasis/right lower lobe pneumonia with leukocytosis.#3 history of copd and chronic tobacco use without copd exacerbation.The patient will be kept under observation status unit, will start her on clear liquid diet, advance as tolerated pain management with toradol avoid narcotics as much as possible, and stool softener.¿ discharge summary records dated (b)(6) 2014 state:¿ct abdomen was unremarkable.It was negative for bowel distention, colitis or diverticulitis.It however showed right lower lung mild atelectasis or possible infiltrates.She also had a normal gastric emptying study.She was managed with protonix, iv reglan and zofran, and medications and antispasmodics.She was also treated with antibiotics for possible right lung pneumonia.She is improved significantly, her nausea and vomiting and abdominal pain resolved.Patient has been started on regular diet and tolerating it very well.Currently she is clinically and hemodynamically stable for discharge home.¿ the (b)(6) 2014 discharge summary provides the following diagnoses: #1 persistent abdominal pain and nausea likely secondary to acute gastritis.Gastric emptying study negative for gastroparesis.#2 atelectasis/right lower lobe pneumonia with leukocytosis.Continue with by mouth antibiotics.¿ records dated (b)(6) 2014 state the patient was seen for follow up.¿she is seen in the clinic with chronic pain affecting her lower back as well as some degenerative changes, mainly of the right knee¿¿ ¿she states that since her last visit, she was also inpatient again with bowel troubles.She was at the last visit admitted for the bowel obstruction.She states they did a number of tests.Everything did appear to be within normal limits.She does report that again, she has overtaken her short-acting pain medication and has been made aware that no early refills would be given of her opiates.¿ assessment notes state: ¿1.Chronic abdominal pain.2.Knee pain, right worse than left, secondary to degenerative changes.3.Chronic low back pain.4.Shoulder pain.¿ continued on attachment.- attachment: [st228834.Zip].
 
Additional Manufacturer Narrative
Added patient weight.Added patient medical history.Conclusion code remains unchanged.Added medical record information.See attachment for continuation of records.Additional details regarding the patient¿s clinical course were ascertained from a review of medical records and are as follows: 10/15/10: ct abdomen & pelvis.¿history: recurrent abdominal abscess, history of fistulous.Findings: ct of the abdomen: visualized portions of the lung bases show some linear scarring or atelectasis out laterally at the left base.Otherwise lung fields are clear.Heart is upper limits of normal in size.The liver is within normal limits although there appears to be some decreased attenuation in the liver which suggests mild fatty infiltration.There are multiple irregular soft tissue densities in the left upper abdomen in the area of the splenic bed which could represent residual splenic tissue status post trauma to the spleen and splenectomy.There is a rounded soft tissue mass seen in the left adrenal gland which measures 3 cm.Differential would include a adrenal adenoma versus metastatic disease or primary neoplasm of the adrenal and clinical correlation and follow up is recommended.Kidneys are within normal limits.Mild atheromatous disease in the aorta.Multiple anterior abdominal wall fatty hernias are noted.These appear to be projecting to the right and left of midline in the upper mid abdomen.No obvious bowel involvement at present.The upper abdomen is otherwise unremarkable with no evidence of mass or free fluid.No loculated fluid collection is noted to suggest abscess.Ct of the pelvis: images through the pelvic is unremarkable with no evidence of mass or free fluid.Once again no loculated fluid collections are noted to suggest abscess.There is a fatty right inguinal hernia noted.Impression: 1) mild fatty infiltration of the liver.2) left adrenal mass as discussed above.3) soft tissue densities in the left upper abdomen just beneath the left hemidiaphragm which most likely represent residual splenic tissue status post trauma to the spleen and possible prior splenectomy.There appear to be at least 3 discrete masses in this area.4) fatty anterior abdominal wall hernias.No bowel involvement at present.5) no obvious fluid collection seen throughout the abdomen or pelvis to suggest abscess.6) fatty right inguinal hernia.¿ 05/12/11: history & physical.¿history: came in complaining of nausea and swelling of the abdomen.She has not had any vomiting.The ventral hernia was done at another facility.Social history: she does not drink any alcohol, does not use illicit drugs.Weight is 250 lbs.Abdomen: soft.There was a midline incision which has healed well.There was swelling in the anterior abdomen in the upper part of the incision.She was slightly tender.Ct scan of the abdomen and pelvis showed a hernia in the upper part of the previous repair with small bowel protruding through the hernia into the subcutaneous tissue.There was no free air, no free fluid.Assessment and plan: incarcerated ventral hernia.Admitted; she will probably need a ventral hernia repair during this admission.¿ 05/12/11: laboratory report.¿drug screen: thc-marijuana: positive.Wbc 20.3 h (3.6-11.1).¿ 05/12/11: ct abdomen & pelvis without contrast.¿history: abdominal pain.Signs and symptoms: n/v, abd.Pain, hx of splenectomy, appendectomy and cholecystectomy, hx of hern.Findings: visualized portions of the lung bases are clear.The liver shows diffuse decreased attenuation consistent with fatty infiltration.The spleen is not clearly identified, however multiple rounded nodular densities are seen in the left upper quadrant which could represent residual splenic tissue or small splenules.These are seen best on images 23, 25 and 28.The largest of these is seen on image #28 and measures 2.5 x 2.4 cm.There is a rounded, low density lesion seen in the left upper abdomen in the area of the left adrenal gland which measures 2.8 x 3 cm and could represent a large adrenal adenoma.This was described in a prior report dated 10/15/10 and does not appear to have changed significantly in size.Prior films were unavailable for comparison.The kidneys are unremarkable with no evidence of hydronephrosis or retained stone.There is an anterior abdominal wall hernia seen in the midline.There appear to be 2 separate hernias, one to the right of midline and one to the left of midline.The one to the left of midline appears to be containing no fat with no bowel involvement.The one to the right of midline is slightly superior and appears to involve a loop of colon.There is no obvious strangulation or obstruction at present.However, follow up is recommended to exclude early strangulation or obstruction of this loop in view of the history of abdominal pain.Upper abdomen is otherwise unremarkable.Ct of the pelvis: images of the pelvis are unremarkable with no evidence of mass or free fluid.There is a fatty right inguinal hernia evident.Impression: 1) two ventral hernias seen in the midline superiorly.There is a fatty hernia seen to the left of midline with a second hernia superiorly which is containing fat and a loop of what appears to be colon.No obvious strangulation or obstruction are present, however, a follow up study is recommended for complete evaluation and to exclude early obstruction or strangulation in view of the history of abdominal pain.2) a 3 cm lesion in the area of the left adrenal which could represent an adenoma versus developing neoplasm.No obvious change in this lesion when compared to the prior report.3) spleen not clearly identified, however, multiple rounded densities are seen in the area of the splenic tissue in a patient status post splenectomy.Clinical correlation recommended.4) fatty right inguinal hernia.¿ 05/14/11: laboratory report.Cbc: wbc 18.8 h (3.6-11.1).05/16/11: laboratory report.Cbc: wbc 14.1 h (3.6-11.1).05/22/11: discharge summary.¿admission diagnosis: incarcerated ventral hernia.Discharge diagnosis: incarcerate ventral hernia.Complication: postoperative delirium, question of medication withdrawal.History of present illness: had a previous upper abdominal incision.She presented after a couple of days of upper abdominal pain, bulging, nausea and vomiting.Her previous upper abdominal surgery had been a cholecystectomy, splenectomy and ventral hernia repair in the past.Hospital course: physical examination found a bulging in the anterior upper abdomen in the area of the previous old incision.She had no guarding or rebound masses in the abdomen.Ct scanning confirmed presence of ventral hernia which appeared to be incarcerated.The patient was taken to the operating room on the day after admission to the hospital and underwent repair of her incarcerated ventral hernia with a gore-tex dual mesh patch for reinforcement.She tolerated the surgery very well.However; postop, she developed a delirium.She had to be monitored in the intensive care unit and her delirium was controlled with intravenous sedative medication.By the fourth day postop, the patient had resolved the delirium.She was started on nourishment and had gotten out of bed.Over the next several days, she gradually recovered from her procedure.She had moderate postoperative pain.She had some mild recurring nausea.She had no bleeding or drainage from her wound.She had no problem urinating and she was able to get up and walk in the hall.Her pain was controlled with oral pain medication.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2012: (b)(6).Lab.Wbc 12.2 h (4.0-10.5).On (b)(6) 2012: nemd.(b)(6).Radiology-chest 1 view.Indication: chest, abdominal, back pain.Findings: heart size and mediastinal contours grossly normal.Lung fields remain clear.Previously noted right posterior rib fractures no appear healed.On (b)(6) 2012: (b)(6).Lab.Wbc 12.8 h (4.0-10.5).On (b)(6) 2012: (b)(6).Lab.Wbc 11.0h (4.0-10.5).On (b)(6) 2016: (b)(6).Telephone encounter.Call from cvs; needs to substitute bactrim for something else¿bactrim interacts with patient¿s coumadin.Dr.(b)(6) will take care of this.On (b)(6) 2016: (b)(6).Telephone encounter.Spoke with patient, she has a home health nurse coming out and i told her to have the home health nurse call on monday after looking at the wound.Dr.(b)(6) said she would need to see the patient before prescribing anymore antibiotics, patient has transportation problems.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial with holes use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: additional patient codes: 2446, 1768.H6: additional device code: 2017.H6: updated conclusion codes.Previous patient codes (2422, 1695, 1930, 1994, 2484, 3191 used for "open abdominal wound") were reported based on the original complaint and are no longer applicable per gore¿s investigation.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7641596
Report Number3003910212-2018-00058
Device Sequence Number2435218
Product Code FTL
UDI-Device Identifier00733132601240
UDI-Public00733132601240
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model Number1DLMCPH04
Device Catalogue Number1DLMCPH04
Device Lot Number06676795
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/13/2018
08/13/2018
12/21/2018
04/25/2019
12/18/2019
04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight71